Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 168, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2016, 6:51 PM CDT for 4 counties in Florida. It was in force for 69 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 6:51 PM CDT (23:51 UTC)
- Expired
- Jun 17, 2016, 8:00 PM CDT
- In force
- 69 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 20 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:40 PM CDT | TSTM WND DMG | 3 Nw De Funiak Springs, FL | TREES DOWN NEAR WALTON SPRINGS ROAD |
| Jun 17, 7:43 PM CDT | TSTM WND DMG | Miller Crossroads, FL | ROOF BLOWN OFF MILLERS GROCERY STORE ALONG WITH POWER LINES DOWN |
| Jun 17, 8:00 PM CDT | TSTM WND DMG | 3 Ne Knox Hill, FL | TREES DOWN ON HIGHWAY 181C AT MORRISON SPRINGS |
| Jun 17, 8:07 PM CDT | TSTM WND DMG | Bonifay, FL | NUMEROUS TREES DOWN ACROSS THE COUNTY |
| Jun 17, 8:08 PM CDT | TSTM WND DMG | 2 Wnw Miramar Beach, FL | REPORTS OF TREES DOWN ALONG WALTON WAY IN SOUTH WALTON COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 4:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2713 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841
WUUS52 KTAE 172351
SVRTAE
FLC059-063-131-133-180100-
/O.NEW.KTAE.SV.W.0168.160617T2351Z-160618T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
651 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 800 PM CDT
* AT 650 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF OPP TO 8 MILES NORTH OF BAKER...
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VERNON...CHIPLEY...GRACEVILLE...DE FUNIAK SPRINGS...BONIFAY...MARIANNA...
EGLIN AIR FORCE BASE...SANTA ROSA BEACH...BRADFORD...UNION...LIBERTY...
LIVE OAK...FREEPORT...COTTONDALE...GREENWOOD...PAXTON...PONCE DE LEON...
ALFORD...CARYVILLE AND WAUSAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3040 8639 3038 8633 3042 8631 3039 8626
3042 8627 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3046 8639 3099 8639
3100 8539 3079 8501 3044 8572 3041 8596
3030 8599 3024 8613 3031 8639
TIME...MOT...LOC 2350Z 333DEG 41KT 3127 8609 3092 8669
HAIL...1.00IN
WIND...60MPH
$$
JLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 17, 3:00 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
400 PM EDT FRI JUN 17 2016
.NEAR TERM [Through Tonight]...
Convection got off to a late morning start across the Florida big
bend area and has been concentrated across the Florida counties
through early afternoon. An expansive outflow boundary can be seen
on the TLH 88-D moving northward into southern Georgia with storms
firing along and ahead of it with storms moving generally
southeastward. The risk of severe weather is increasing with
increasing instability and mid level lapse rates. Adding to the mix
is a complex of storms developing across northern Mississippi
eastward to northern Georgia currently and moving southeastward.
Local models have a good handle on this complex as it chugs
southeastward toward our CWA. Timing of these storms entering our
Alabama counties is around 22Z then entering our western Florida
counties an hour or so later. Given the thermodynamic profile,
damaging winds is the main threat followed by large hail. SPC has
issued a SEVERE THUNDERSTORM WATCH for our southeast Alabama
counties through 9 PM CDT. It is possible that a local extension of
this watch may be needed for our western Florida counties this
evening. Instability will wane after sunset with an overall
weakening of convection by late evening.
.SHORT TERM [Saturday Through Sunday Night]...
A cold front will be situated across the CWA Saturday morning and
sink south of the area by Saturday night. Enough moisture and
instability will remain for convection to develop Saturday. Hi-res
models clearly show the focus in the southern half of the CWA
while other models suggest potential extending further north. Have
kept the highest PoPs (40-50%) for Saturday across the southern
part of the CWA with 20-30% across the north. By Sunday, high
pressure builds into the CWA from the mid-Atlantic, bringing drier
air into the CWA, with convection mainly limited to the marine
area.
Maximum temperatures through the short term will be near to below
normal.
.LONG TERM [Monday Through Friday]...
Surface high pressure will dominate initially in the long term
with dry conditions across the CWA. This will weaken some mid-week
as a front sinks into the TN valley. Rain chances will return for
late in the week as the front sinks southward.
&&
.AVIATION [Through 18Z Saturday]...
Showers and thunderstorms will become more numerous this evening.
Thunderstorms will contain gusty winds and some could be severe.
Expect VFR conditions outside of thunderstorms. By midnight
showers and storms will become more isolated.
&&
.MARINE...
Moderate westerly winds will continue through tonight with small
craft exercise caution conditions. Winds will increase Saturday
night to Sunday night with brief Small Craft Advisory conditions
possible. After this, winds and seas will remain lower through
the remainder of the week.
&&
.FIRE WEATHER...
A moist airmass will preclude red flag conditions for the next
several days.
&&
.HYDROLOGY...
While widespread flooding is not expected, widespread showers and
thunderstorms are expected this evening with scattered storms
tomorrow. This could lead to localized heavy rainfall with
localized flooding of low lying and poor drainage areas,
especially in urban locations. Significant rises on local rivers
are not expected. Drier conditions are expected beginning
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 88 72 89 69 / 60 50 30 10 10
Panama City 78 85 74 86 73 / 40 40 40 20 10
Dothan 73 86 70 87 67 / 60 30 20 10 0
Albany 72 87 68 87 66 / 70 20 20 10 10
Valdosta 72 86 69 86 65 / 60 50 20 10 0
Cross City 75 89 71 89 68 / 50 50 40 20 0
Apalachicola 78 87 75 87 73 / 40 50 40 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
AL...Severe Thunderstorm Watch until 10 PM EDT /9 PM CDT/ tonight
for Coffee-Dale-Henry-Geneva-Houston.
GA...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McDermott
MARINE...Fieux
FIRE WEATHER...Scholl
HYDROLOGY...FieuxIn the hours before
Local storm report, Jun 17, 5:16 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL CUTHBERT 31.77N 84.79W
06/17/2016 M1.75 INCH RANDOLPH GA FIRE DEPT/RESCUE
&&
PULLINLocal storm report, Jun 17, 5:41 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
641 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 E BETTS 30.54N 85.38W
06/17/2016 CALHOUN FL LAW ENFORCEMENT
TREEE DOWN ACROSS COUNTY ROAD 167 NEAR THE INTERSECTION
OF COUNTY ROAD 274.
&&
PULLINSpecial weather statement, Jun 17, 6:04 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EDT FRI JUN 17 2016
GAZ128-130-131-180000-
TURNER GA-BEN HILL GA-IRWIN GA-
704 PM EDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TURNER...CENTRAL
IRWIN AND BEN HILL COUNTIES UNTIL 800 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ROCHELLE...OR 10 MILES
SOUTHWEST OF ABBEVILLE...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FITZGERALD...OCILLA...REBECCA...QUEENSLAND...WRAY...LULAVILLE...ARP...
WESTWOOD...FITZGERALD MUNICIPAL A/P...OSIERFIELD...AMBOY...BOWENS MILL...
RED BLUFF...ABBA AND ASHTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL GEORGIA.
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3152 8309 3180 8370 3180 8361
3186 8361 3185 8354 3184 8321 3185 8318
3183 8315 3183 8314 3181 8313 3182 8311
3178 8303 3178 8299
TIME...MOT...LOC 2304Z 291DEG 31KT 3186 8339
55-SCHOLLLocal storm report, Jun 17, 6:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG GRACEVILLE 30.96N 85.52W
06/17/2016 JACKSON FL LAW ENFORCEMENT
TREES DOWN IN THE AREA
&&
PULLINSpecial weather statement, Jun 17, 6:32 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 732 PM EDT FRI JUN 17 2016 ALZ068-069-FLZ009>013-112-180030- HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-COASTAL BAY FL- INLAND BAY FL-CALHOUN FL-WASHINGTON FL- 732 PM EDT FRI JUN 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON... SOUTHEASTERN GENEVA...NORTHEASTERN BAY...WESTERN CALHOUN...EASTERN WASHINGTON...EASTERN HOLMES AND WESTERN JACKSON COUNTIES UNTIL 830 PM EDT/730 PM CDT/... AT 731 PM EDT/631 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COTTONWOOD TO 11 MILES WEST OF WEWAHITCHKA...AND MOVING WEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LYNN HAVEN...COTTONWOOD...CHIPLEY...GRACEVILLE...BRADFORD...COTTONDALE... ALFORD...WAUSAU...MADRID...CAMPBELLTON...MOOSE POND...GAINER SPRING... RICHTER CROSSROADS...SOUTHERN JUNCTION...BAHOMA...CAMP FLOWERS...RECOTA BEACH...SOUTHPORT...JACOBS AND COLLEGE STATION. LAT...LON 3113 8530 3026 8529 3022 8564 3093 8566 TIME...MOT...LOC 2331Z 083DEG 9KT 3106 8538 3016 8537 55-SCHOLL
Local storm report, Jun 17, 6:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
750 PM EDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 2 N FOUNTAIN 30.51N 85.43W
06/17/2016 BAY FL 911 CALL CENTER
TREES AND POWERLINES DOWN ALONG OWENWOOD RD.
&&
PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:04 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| Jun 17, 5:14 AM CDT | Areal Flood Advisory | TAE | Dixie | 2 hr |
| Jun 17, 7:12 AM CDT | Areal Flood Advisory | TAE | Dixie, Taylor | 2 hr |
| Jun 17, 7:20 AM CDT | Special Marine Warning | TAE | 85 min | |
| Jun 17, 7:38 AM CDT | Special Marine Warning | TAE | 67 min | |
| Jun 17, 8:38 AM CDT | Special Marine Warning | TAE | 97 min | |
| Jun 17, 10:24 AM CDT | Special Marine Warning | TAE | 66 min | |
| Jun 17, 11:21 AM CDT | Special Marine Warning | TAE | 54 min | |
| Jun 17, 11:43 AM CDT | Special Weather Statement | TAE | Wakulla | 47 min |
| Jun 17, 12:07 PM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 17, 12:17 PM CDT | Special Marine Warning | TAE | 58 min | |
| Jun 17, 12:27 PM CDT | Special Weather Statement | TAE | Wakulla | 48 min |
| Jun 17, 1:14 PM CDT | Special Weather Statement | TAE | Liberty | 46 min |
| Jun 17, 1:22 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 38 min |
| Jun 17, 1:40 PM CDT | Special Weather Statement | TAE | Liberty, Wakulla | 20 min |
| Jun 17, 1:44 PM CDT | Special Marine Warning | TAE | 91 min | |
| Jun 17, 1:47 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 43 min |
| Jun 17, 1:53 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 52 min |
| Jun 17, 1:57 PM CDT | Special Weather Statement | TAE | Liberty | 48 min |
| Jun 17, 2:21 PM CDT | Special Weather Statement | TAE | Wakulla | 39 min |
| Jun 17, 2:56 PM CDT | Special Weather Statement | TAE | Liberty | 49 min |
| Jun 17, 3:00 PM CDT | Areal Flood Advisory | TAE | Liberty | 2 hr |
| Jun 17, 3:36 PM CDT | Special Weather Statement | TAE | Calhoun | 24 min |
| Jun 17, 3:45 PM CDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jun 17, 4:05 PM CDT | Special Weather Statement | TAE | Calhoun | 40 min |
| Jun 17, 4:40 PM CDT | Special Weather Statement | TAE | Calhoun | 50 min |
| Jun 17, 4:43 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 32 min |
| Jun 17, 5:05 PM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Jackson | 55 min |
| Jun 17, 5:11 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 49 min |
| Jun 17, 5:14 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Jackson, Washington | 31 min |
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 51 min |
| Jun 17, 5:43 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 47 min |
| Jun 17, 6:10 PM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Liberty and 1 more | 2 hr |
| Jun 17, 6:32 PM CDT | Special Weather Statement | TAE | Washington | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.